Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2006, 7:46 PM CST for Bolivar County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 7:46 PM CST (01:46 UTC)
- Expired
- Mar 31, 2006, 8:00 PM CST
- In force
- 14 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 010145 SVRJAN MSC011-010200- /O.NEW.KJAN.SV.W.0101.060401T0146Z-060401T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 746 PM CST FRI MAR 31 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 800 PM CST * AT 746 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DUNCAN...OR ABOUT 7 MILES NORTH OF SHELBY... AND MOVING EAST AT 30 MPH. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3412 9089 3398 9085 3401 9067 3412 9066 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:31 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 31, 3:31 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 331 PM CST FRI MAR 31 2006 .SHORT TERM...ONGOING SHRA AND TSRA WILL DIE DOWN SHORTLY AFTER SUNSET ONCE WE LOSE THE DAYTIME HEATING. ONLY LOCATION THAT MAY SEE SOME ISOLATED ACTIVITY THROUGH THE EVENING WILL BE ACROSS THE NORTH IN CLOSE PROXIMITY TO AN APPROACHING FRONT. TONIGHT AFTER THE SUN GOES DOWN THE SHRA AND TSRA ACTIVITY WILL BEGIN TO DIE DOWN. SHRA AND TSRA WILL DRASTICALLY DECREASE IN COVERAGE AS THE UPPER TROUGH PUSHES FURTHER AWAY ALLOWING HEIGHTS TO RISE. LOOK FOR ALL ACTIVITY TO BE DONE BEFORE 6Z. THE SFC BNDRY WILL STALLS OUT OVER NRTHN MS AND THIS MAY ALLOW A FEW SHRA TO HANG AROUND A LITTLE LONGER ACROSS THE NORTH BUT STILL EXPECT ALL ACTIVITY TO BE DONE BEFORE 6Z. THE OTHER CONCERN TONIGHT IS GOING TO BE POSSIBLE FOG. 2 MAIN AREAS OF CONCERN...1 THERE PLACES THAT RECEIVED A GOOD BIT A OF RAIN TODAY(THIS INCLUDES THE JACKSON METRO AND THE SESTRN HALF OF THE CWA) AND 2 WHERE THE BNDRY HANGS UP. WINDS WILL BE LIGHTEST WHERE THE BNDRY IS AND THIS WILL BE IN THE N WITH THE LIGHTEST WINDS ACROSS THE NORTHWEST. WHILE THE EAST WILL HAVE SEEN THE GREATEST AMOUNT OF RAINFALL AND THE SFC RIDGE WILL SETUP OVER THIS AREA. RIGHT NOW I WILL STICK PATCHY FOG ACROSS THE ENTIRE CWA BUT THE EVENING CREW WILL LIKELY NEED TO REFINE IT TO TAKE OUT THE FAR WSTRN ZONES SOUTH OF THE AR BORDER. SLIGHTLY QUIETER DAY TOMORROW. STILL EXPECT SOME SCT TSRA DURING THE AFTERNOON. EVEN WITH A BUILDING RIDGE THERE IS A WEAK DISTURBANCE MOVING THROUGH AND WITH TEMPS EXPECTED IN THE UPPER 70S TO LOWER 80S ONCE AGAIN SCT SHRA AND TSRA MAY ONCE AGAIN DEVELOP. NOT EXPECTING AS MUCH ACTIVITY AS TODAY AND NOT EXPECTING ANY SEVERE WEATHER. AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS WITH THIS LATE SPRING/EARLY SUMMER TYPE WEATHER PATTERN...I EXPECT ALL ACTIVITY TO DIE DOWN QUICKLY COME SUNSET. LESS CLOUD COVER EXPECTED BUT WITH DEWPOINTS IN THE LOWER 60S LOWS WILL ONCE AGAIN BE IN THE 60-65 RANGE. /CAB/ .LONG TERM...A SIGNIFICANT SHORTWAVE TROUGH WILL MOVE INTO THE CENTRAL PLAINS AND APPROACH THE MID MS VALLEY SUNDAY. ALTHOUGH THE STRONGEST HEIGHT FALLS AND DYNAMICS ASSOC WITH THE STRONG SHORTWAVE TROUGH ARE FORECAST BY THE GFS TO PASS BY WELL TO THE NORTH OF THE FORECAST AREA...THE GFS ENSEMBLE MEAN AND ECMWF HAVE BEEN A LITTLE DEEPER WITH THE TROUGH. IN ANY CASE...STRONGER MOISTURE CONVERGENCE IS EXPECTED TO DEVELOP ALONG THE ASSOC COLD FRONT AS IT EXTENDS SOUTHWARD INTO THE ARKLATEX REGION SUNDAY...AND A LINEAR MESOSCALE CONVECTIVE SYSTEM IS EXPECTED TO FORM AND MOVE INTO THE UPPER DELTA REGION LATE SUNDAY. EXACT TIMING IS UNCERTAIN...WITH THE GFS ENSEMBLE MEAN HAVING BEEN SLOWER IN TIMING WITH THE TROUGH AXIS. WENT AHEAD AND PAINTED THE POTENTIAL FOR A FEW SEVERE STORMS SUNDAY NIGHT IN UPPER DELTA REGION TO GET BALL ROLLING CONSIDERING THE GFS/UKMET FORECAST STEEP MID LEVEL LAPSE RATES AND TT VALUES IN THE MID 50S AND 0-6 KM SHEAR OF 35 TO 40KTS ALONG WITH MID 60 SFC DEWPOINTS OVER SE AR/WRN MS. IT APPEARS THE SOUTHWARD PROPAGATION OF THE CONVECTIVE SYSTEM WILL BE LIMITED...BUT PERHAPS NOT AS LIMITED AS SUGGESTED BY THE GFS FOR REASONS MENTIONED ABOVE. THE FRONTAL BOUNDARY WILL WASH OUT MONDAY WITH DECREASING POPS IN ORDER. DO NOT EXPECT MUCH SHOWER/TSTM DEVELOPMENT AS THE FRONT RETREATS NORTHWARD DURING THE MID WEEK GIVEN THE SIGNIFICANT MID LEVEL HEIGHT RISES. FOR LATER IN THE WEEK...WE SHOULD SEE AN INCREASE IN TSTM CHANCES WITH THE APPROACH OF A STRONGER MID LEVEL TROUGH. STRONGEST SIGNALS AT THIS TIME ARE FOR FRIDAY...AND THIS TROUGH LOOKS TO BE A BIT MORE FORMIDABLE WITH STRONGER SHEAR AND FORCING IN THE WORKS. OVERALL...TEMPERATURES WILL BE SEASONABLY WARM THIS WEEK. HAVE CUT SUNDAY MAV GUIDANCE HIGH TEMPS BY A COUPLE OF DEGREES. MID 80S LOOK VERY REASONABLE...BUT NOT BUYING THE NEAR 90 READINGS YET. NAM FORECAST SOUNDINGS AT 21Z SUNDAY SUPPORT ABOUT 85-86 DEG F. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 61 81 61 / 70 35 30 7 MERIDIAN 78 60 83 60 / 60 45 34 5 VICKSBURG 78 61 82 61 / 68 25 31 7 HATTIESBURG 80 63 83 63 / 49 11 28 5 NATCHEZ 79 63 80 62 / 61 14 26 5 GREENVILLE 77 62 80 63 / 74 45 29 20 GREENWOOD 77 61 80 62 / 79 50 27 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB/EC
Hazardous weather outlook, Mar 31, 2:58 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CST FRI MAR 31 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012058- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 258 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN MISSISSIPPI WITH ISOLATED STRONG STORMS IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF THE HIGHWAY 82 CORRIDOR. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND POSSIBLE GUSTY WINDS. AN ISOLATED TORNADO IS ALSO NOT OUT OF THE QUESTION. AS AN UPPER LEVEL SYSTEM CONTINUE TO LIFT OUT TO THE NORTHEAST...IT WILL PUSH A COLD FRONT CLOSER TO THE AREA LATE THIS AFTERNOON. THIS WILL COMBINE WITH THE UNSTABLE AIR THAT IS NOW IN PLACE AND HELP KEEP SHOWERS AND THUNDERSTORMS GOING INTO THE EARLY EVENING HOURS. WITH THE DECENT INSTABILITY IN PLACE AND A LITTLE SHEAR TO WORK WITH A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS THE NORTH AND MAINLY POSE A HAIL RISK. AFTER SUNSET THE STRONG TO SEVERE THREAT WILL DIE DOWN AND ALL RAIN SHOULD BE OUT OF THE AREA BEFORE MIDNIGHT. ...NON PRECIPITATION... THERE IS A THREAT OF PATCHY DENSE FOG TONIGHT ACROSS PORTIONS OF THE OUTLOOK AREA. WE ARE NOT EXPECTING WIDESPREAD DENSE FOG AT THIS TIME BUT THERE WILL BE SOME LOCATIONS NEAR LAKES...RIVERS AND IN LOW LYING AREAS WHERE VISIBILITIES COULD DROP TO A QUARTER MILE AT TIMES. THE MAIN AREAS OF CONCERN WILL BE NORTHERN DELTA AND ANOTHER AREA EAST OF I 55 AND SOUTH OF I 20. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE DELTA REGION SUNDAY NIGHT. AN UPPER LEVEL DISTURBANCE AND COLD FRONT ARE EXPECTED TO TRIGGER THUNDERSTORM ACTIVITY OVER ARKANSAS SUNDAY...AND THIS ACTIVITY MAY MOVE INTO THE ARKLAMISS REGION LATE SUNDAY. INSTABILITY AND SHEAR WOULD BE SUFFICIENT FOR A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY TO THE NORTHWEST OF A BASTROP TO GRENADA LINE. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED AT THIS TIME THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 31, 2:45 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CST FRI MAR 31 2006 MSZ030-031-033-312130- CLAY-LOWNDES-OKTIBBEHA- 245 PM CST FRI MAR 31 2006 A STRONG THUNDERSTORM OVER SOUTHWEST LOWNDES COUNTY WILL MOVE TO THE NORTHEAST AT 35 MPH OVER THE GOLDEN TRIANGLE AIRPORT BY 3 PM AND THEN THE CITY OF COLUMBUS AROUND 315 PM. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. MME
Local storm report, Mar 31, 3:46 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FUNNEL CLOUD NE UNION 32.57N 89.12W
03/31/2006 NEWTON MS PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD NORTHEAST OF UNION AND IN
SOUTHERN NESHOBA COUNTY.
&&
MMELocal storm report, Mar 31, 4:12 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ROSE HILL 32.14N 88.99W
03/31/2006 E0.25 INCH JASPER MS EMERGENCY MNGR
PUBLIC REPORTS OF PEA SIZED HAIL AROUND ROSE HILL.
&&
MMELocal storm report, Mar 31, 4:12 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR REPORT TIME
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ROSE HILL 32.14N 88.99W
03/31/2006 E0.25 INCH JASPER MS EMERGENCY MNGR
PUBLIC REPORTS OF PEA SIZED HAIL AROUND ROSE HILL.
&&
MMESpecial weather statement, Mar 31, 7:24 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 724 PM CST FRI MAR 31 2006 MSZ018-010145- BOLIVAR- 724 PM CST FRI MAR 31 2006 ...STRONG THUNDERSTORM MOVING INTO SOUTHWESTERN BOLIVAR COUNTY... A STRONG THUNDERSTORM WILL BE MOVING ACROSS THE MISSISSIPPI RIVER NEAR CATFISH POINT AND MOVING EAST SOUTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING 30 TO 40 MPH WIND GUSTS AND PEA TO DIME SIZED HAIL. THIS STORM WILL EFFECT COMMUNITIES FROM BOLIVAR TO BENOIT BETWEEN 735 PM AND 750 PM. THERE EXISTS THE POTENTIAL FOR THIS STORM TO INTENSIFY OVER THE NEXT 30 MINUTES...THUS PERSONS ACROSS SOUTHWEST BOLIVAR COUNTY SHOULD MONITOR THE LATEST CONDITIONS. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:22 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 41 min |
| Apr 1, 2:52 PM CST | Lake Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.